Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Title: Hyperbolic geometry from a local viewpoint
Additional book information: Linda Keen and Nikola Lakic, London Mathematical Society Student Texts 68, Cambridge University Press, 2007, x+271 pp., ISBN 978-0-521-86360-5, US $121.00, hardback

References [Enhancements On Off] (What's this?)

  • 1. L. V. Ahlfors.
    Conformal Invariants: Topics in Geometric Function Theory.
    McGraw-Hill, New York, 1973. MR 0357743 (50:10211)
  • 2. A. Beardon.
    The Geometry of Discrete Groups.
    Graduate Texts in Mathematics. Springer-Verlag, New York, Berlin, 1983. MR 698777 (85d:22026)
  • 3. A. Beardon, T. Carne, D. Minda, and P. Ng.
    Random iteration of analytic maps.
    Erg. Th. & Dyn. Sys., 24(3):659-675, 2004. MR 2060992 (2005b:37086)
  • 4. L. Bers.
    Collected Works, Part II.
    AMS, Providence, R. I., 2000.
  • 5. P. Buser.
    The collar theorem and examples.
    Manuscripta Math., 25:349-357, 1978. MR 509590 (80h:53046)
  • 6. F. P. Gardiner.
    Teichmüller Theory and Quadratic Differentials.
    John Wiley & Sons, New York, 1987. MR 903027 (88m:32044)
  • 7. F. P. Gardiner and N. Lakic.
    Quasiconformal Teichmüller Theory.
    AMS, Providence, Rhode Island, 2000.
  • 8. L. Keen.
    Canonical polygons for finitely generated Fuchsian groups.
    Acta Math., 115:1-16, 1966. MR 0183873 (32:1349)
  • 9. L. Keen.
    Collars on Riemann surfaces.
    Ann Math. Studies, 79:263-268, 1974. MR 0379833 (52:738)
  • 10. S. Kobayashi.
    Hyperbolic Manifolds and Holomorpic Mappings.
    Marcel Dekker, New York, 1970. MR 0277770 (43:3503)
  • 11. I. Kra.
    The Carathéodory metric on abelian Teichmüller disks.
    J. Analyse Math., 40:129-143, 1981. MR 659787 (83m:32027)
  • 12. B. Maskit.
    Kleinian Groups.
    Springer-Verlag, New York, 1987.
  • 13. K. Matsuzaki and M. Taniguchi.
    Hyperbolic Manifolds and Kleinian Groups.
    Oxford Mathematical Monographs, Oxford University Press, 1998. MR 1638795 (99g:30055)
  • 14. C. T. McMullen.
    Complex Dynamics and Renormalization, volume 135 of Ann. of Math. Studies.
    Princeton Univ. Press, 1996, 1994. MR 1312365 (96b:58097)
  • 15. J. Milnor.
    Dynamics in One Complex Variable: Introductory Lectures.
    Princeton Univ. Press, Princeton, N. J., 2006. MR 2193309 (2006g:37070)
  • 16. Z. Nehari.
    Conformal Mapping.
    Dover Publications, New York, 1975. MR 0377031 (51:13206)
  • 17. H. Poincaré.
    Theory of Fuchsian Groups, Papers on Fuchsian Functions.
    Springer-Verlag, 1985.

Review Information:

Reviewer: Frederick P. Gardiner
Affiliation: Brooklyn College, CUNY, Bedford Avenue and Avenue H, Brooklyn, New York 11210
Journal: Bull. Amer. Math. Soc. 46 (2009), 363-368
MSC (2000): Primary 32A10, 30F10, 30F45, 32H50
Published electronically: November 20, 2008
Review copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society